Dermatitis caused by metal allergy after coil embolization for unruptured cerebral aneurysm

Takeshi Uwatoko, Tomoyuki Tsumoto, Naoko Wada, Kazunori Urabe, Yoshiki Sanbongi, Sou Tokunaga, Yuichirou Tsurusaki, Yasushi Okada

Research output: Contribution to journalArticle

Abstract

We report a rare case of metal-induced dermatitis after coil embolization for cerebral aneurysm. A 51-year-old woman experienced a rash around the lips and neck 3 weeks after coil embolization. Judging from the clinical course and results of several patch tests, platinum coils were considered to have induced the dermatitis. Symptoms were relieved with administration of oral steroids. This represents the first report of metal-induced dermatitis after neuroendovascular treatment. The possibility of metal allergy was difficult to suspect preoperatively. However, early evaluation and referral are important when skin symptoms are observed postoperatively.

Original languageEnglish
JournalBMJ case reports
Volume2015
DOIs
Publication statusPublished - Jan 1 2015

Fingerprint

Intracranial Aneurysm
Dermatitis
Hypersensitivity
Metals
Patch Tests
Lip
Exanthema
Platinum
Oral Administration
Neck
Referral and Consultation
Steroids
Skin
Therapeutics

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Cite this

Uwatoko, T., Tsumoto, T., Wada, N., Urabe, K., Sanbongi, Y., Tokunaga, S., ... Okada, Y. (2015). Dermatitis caused by metal allergy after coil embolization for unruptured cerebral aneurysm. BMJ case reports, 2015. https://doi.org/10.1136/bcr-2015-011981

Dermatitis caused by metal allergy after coil embolization for unruptured cerebral aneurysm. / Uwatoko, Takeshi; Tsumoto, Tomoyuki; Wada, Naoko; Urabe, Kazunori; Sanbongi, Yoshiki; Tokunaga, Sou; Tsurusaki, Yuichirou; Okada, Yasushi.

In: BMJ case reports, Vol. 2015, 01.01.2015.

Research output: Contribution to journalArticle

Uwatoko, T, Tsumoto, T, Wada, N, Urabe, K, Sanbongi, Y, Tokunaga, S, Tsurusaki, Y & Okada, Y 2015, 'Dermatitis caused by metal allergy after coil embolization for unruptured cerebral aneurysm', BMJ case reports, vol. 2015. https://doi.org/10.1136/bcr-2015-011981
Uwatoko, Takeshi ; Tsumoto, Tomoyuki ; Wada, Naoko ; Urabe, Kazunori ; Sanbongi, Yoshiki ; Tokunaga, Sou ; Tsurusaki, Yuichirou ; Okada, Yasushi. / Dermatitis caused by metal allergy after coil embolization for unruptured cerebral aneurysm. In: BMJ case reports. 2015 ; Vol. 2015.
@article{4846606d84d6431ead3f044573b3194f,
title = "Dermatitis caused by metal allergy after coil embolization for unruptured cerebral aneurysm",
abstract = "We report a rare case of metal-induced dermatitis after coil embolization for cerebral aneurysm. A 51-year-old woman experienced a rash around the lips and neck 3 weeks after coil embolization. Judging from the clinical course and results of several patch tests, platinum coils were considered to have induced the dermatitis. Symptoms were relieved with administration of oral steroids. This represents the first report of metal-induced dermatitis after neuroendovascular treatment. The possibility of metal allergy was difficult to suspect preoperatively. However, early evaluation and referral are important when skin symptoms are observed postoperatively.",
author = "Takeshi Uwatoko and Tomoyuki Tsumoto and Naoko Wada and Kazunori Urabe and Yoshiki Sanbongi and Sou Tokunaga and Yuichirou Tsurusaki and Yasushi Okada",
year = "2015",
month = "1",
day = "1",
doi = "10.1136/bcr-2015-011981",
language = "English",
volume = "2015",
journal = "BMJ Case Reports",
issn = "1757-790X",
publisher = "BMJ Publishing Group",

}

TY - JOUR

T1 - Dermatitis caused by metal allergy after coil embolization for unruptured cerebral aneurysm

AU - Uwatoko, Takeshi

AU - Tsumoto, Tomoyuki

AU - Wada, Naoko

AU - Urabe, Kazunori

AU - Sanbongi, Yoshiki

AU - Tokunaga, Sou

AU - Tsurusaki, Yuichirou

AU - Okada, Yasushi

PY - 2015/1/1

Y1 - 2015/1/1

N2 - We report a rare case of metal-induced dermatitis after coil embolization for cerebral aneurysm. A 51-year-old woman experienced a rash around the lips and neck 3 weeks after coil embolization. Judging from the clinical course and results of several patch tests, platinum coils were considered to have induced the dermatitis. Symptoms were relieved with administration of oral steroids. This represents the first report of metal-induced dermatitis after neuroendovascular treatment. The possibility of metal allergy was difficult to suspect preoperatively. However, early evaluation and referral are important when skin symptoms are observed postoperatively.

AB - We report a rare case of metal-induced dermatitis after coil embolization for cerebral aneurysm. A 51-year-old woman experienced a rash around the lips and neck 3 weeks after coil embolization. Judging from the clinical course and results of several patch tests, platinum coils were considered to have induced the dermatitis. Symptoms were relieved with administration of oral steroids. This represents the first report of metal-induced dermatitis after neuroendovascular treatment. The possibility of metal allergy was difficult to suspect preoperatively. However, early evaluation and referral are important when skin symptoms are observed postoperatively.

UR - http://www.scopus.com/inward/record.url?scp=84997605091&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84997605091&partnerID=8YFLogxK

U2 - 10.1136/bcr-2015-011981

DO - 10.1136/bcr-2015-011981

M3 - Article

C2 - 26531730

AN - SCOPUS:84997605091

VL - 2015

JO - BMJ Case Reports

JF - BMJ Case Reports

SN - 1757-790X

ER -